# SDR CA041119006

- Difficulty date: November 16, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Braero HS7482A
- Aircraft time: 32,264 hours
- Engine: Rroyce DART5342
- Propeller: Rotol R2124304
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: RK25198A
- Part serial: F155
- Condition: Leaking
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

(CAN) ENROUTE, THE LT OIL PRESSURE WARNING LIGHT ILLUMINATED AND OIL PRESSURE WAS SEEN TO DROP.  LT ENGINE WAS SHUT DOWNAND A/C LANDED WITHOUT INCIDENT.  INVESTIGATION REVEALED LT OIL COOLER WAS LEAKING AND ENGINE OIL CONTENTS WERE LOW.  OIL COOLER WAS REPLACED, FILTER AND ENGINE CHECKS WERE CARRIED OUT, A/C RELEASED TO SERVICE.  DURING PREVIOUS DAY AC HAD BEEN EXPOSED TO BLIZZARD CONDITIONS WHILE ON GROUND.  IT IS BELIEVED THAT SNOW ENTERED OIL COOLER BEFORE ENGINE COVERS COULD BE INSTALLED. THIS SNOW MELTED, THEN FROZE INSIDE COOLER MATRIX, CAUSING SOME OF MATRIX TUBES TO CRACK. NEXT DAY, WITH ENGINE RUNNING, THE ICE MELTED EXPOSING THE MATIX CRACKS, ALLOWING OIL LOSS AND, ULTIMATELY, LOSS OF OIL PRESSURE.
